Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2011, 8:49 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 18, 2011, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 25 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS53 KBIS 190149
SVRBIS
NDC015-059-190245-
/O.NEW.KBIS.SV.W.0044.110619T0149Z-110619T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 945 PM CDT.
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DOUBLE DITCH INDIAN VILLAGE...OR 10 MILES
NORTHWEST OF BISMARCK...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOUBLE DITCH INDIAN VILLAGE AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4693 10112 4699 10101 4698 10094 4701 10088
4705 10088 4715 10066 4691 10042 4681 10104
TIME...MOT...LOC 0148Z 244DEG 14KT 4689 10094
WIND...HAIL <50MPH 1.00IN
$$
AYD2 follow-up statements
067
WWUS53 KBIS 190214
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT SAT JUN 18 2011
NDC059-190223-
/O.CAN.KBIS.SV.W.0044.000000T0000Z-110619T0245Z/
MORTON ND-
914 PM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4688 10090 4692 10091 4693 10090 4698 10094
4701 10088 4705 10088 4715 10066 4691 10042
4684 10086
TIME...MOT...LOC 0213Z 244DEG 14KT 4692 10084
$$
NDC015-190245-
/O.CON.KBIS.SV.W.0044.000000T0000Z-110619T0245Z/
BURLEIGH ND-
914 PM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BURLEIGH COUNTY UNTIL 945 PM CDT...
AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DOUBLE DITCH INDIAN VILLAGE...OR 8 MILES NORTH
OF BISMARCK...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4688 10090 4692 10091 4693 10090 4698 10094
4701 10088 4705 10088 4715 10066 4691 10042
4684 10086
TIME...MOT...LOC 0213Z 244DEG 14KT 4692 10084
WIND...HAIL <50MPH 1.00IN
$$
HAMILTON106
WWUS53 KBIS 190236
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SAT JUN 18 2011
NDC015-190246-
/O.EXP.KBIS.SV.W.0044.000000T0000Z-110619T0245Z/
BURLEIGH ND-
936 PM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BURLEIGH COUNTY
WILL EXPIRE AT 945 PM CDT/845 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM IN AND
AROUND BALDWIN THROUGH 945 PM CDT.
LAT...LON 4688 10090 4692 10091 4693 10090 4698 10094
4701 10088 4705 10088 4715 10066 4691 10042
4684 10086
TIME...MOT...LOC 0236Z 244DEG 14KT 4696 10072
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:02 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 18, 7:02 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 702 PM CDT SAT JUN 18 2011 .UPDATE... UPDATED WEATHER...TEMPERATURES AND PRECIPITATION AMOUNTS. && .DISCUSSION... SCATTERED LINE OF THUNDERSTORMS FROM SOUTH OF KMOT TO SOUTH DAKOTA BORDER SOUTHWEST OF BISMARCK. CELLS MOVING NORTHEAST AT 20 MPH WITH HEAVY RAIN REPORTED IN SEVERAL OF THE CELLS...IN GRANT AND MORTON COUNTIES AND EARLIER IN MERCER AND OLIVER COUNTIES. CONVECTION WILL BEGIN TO DECREASE AFTER 9 PM CDT AS LOSS OF HEATING WEAKENS THE INSTABILITY. && .AVIATION... A TYPICAL SUMMER TIME DAILY WEATHER PATTERN IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON SATURDAY. SOUTH-SOUTHWEST SURFACE WIND GUSTS OF 20 TO 25 KTS ARE FORECAST THROUGH SATURDAY AFTERNOON FOR KISN...KMOT...KDIK AND KBIS. RATHER HIGH BASED VFR CUMULUS FIELDS ARE ALSO FORECAST TO BUILD UP THROUGHOUT THE AFTERNOON ACROSS THE AREA...AND DISSIPATE WITH SUNSET. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO INITIATE BETWEEN THE HIGHWAY 83 AND 85 CORRIDORS AROUND THE 20-22 UTC TIME FRAME...POTENTIALLY AFFECTING THE KISN...KMOT...KBIS AND KDIK TAF SITES THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG...WITH MVFR TO IFR CONDITIONS POSSIBLE IN THUNDERSTORMS. HOWEVER...DUE TO LOW CONFIDENCE IN THE EXACT TIMING OF THUNDERSTORMS INTO ANY OF THE TERMINAL SITES...WILL COVER THE THREAT WITH VCTS FOR NOW AND AMEND LATER BASED ON RADAR TRENDS. RESIDUAL SHOWERS MAY LAST FOR KISN AND KMOT PAST SUNSET DUE TO A CLOSER PROXIMITY TO THE UPPER LEVEL LOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....PJA AVIATION...PJA
Hazardous weather outlook, Jun 18, 4:33 AM CDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT SAT JUN 18 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 433 AM CDT SAT JUN 18 2011 /333 AM MDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THERE IS A CHANCE FOR A FEW STRONGER STORMS. THE MAIN THREAT WITH ANY STRONG TO SEVERE STORM WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY THROUGH TUESDAY. FOR SUNDAY AND SUNDAY NIGHT...A FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SUNDAY NIGHT INTO TUESDAY. STAY TUNED FOR FORECAST UPDATES. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZE OR OTHER SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. HEINERT
In the hours before
Special weather statement, Jun 18, 6:23 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 623 PM CDT SAT JUN 18 2011 NDZ019-020-190000- MERCER ND-OLIVER ND- 623 PM CDT SAT JUN 18 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN OLIVER AND SOUTHEASTERN MERCER COUNTIES UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER SOUTHERN MERCER AND WESTERN OLIVER COUNTIES...OR 50 MILES NORTHWEST OF BISMARCK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THESE STORMS... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HANNOVER... HAZEN... BEULAH... STANTON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF THIS AREA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IF YOU EXPERIENCE WATER OVER ROADS...DO NOT ATTEMPT TO CROSS. TURN AROUND...DONT DROWN. HAMILTON
Local storm report, Jun 18, 6:44 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN 15 NE HEBRON 47.05N 101.82W
06/18/2011 M2.70 INCH MERCER ND TRAINED SPOTTER
HEAVY RAIN IN 1 HOUR 2.70 INCHES. PEA AND MARBLE SIZE
HAIL.
&&
LLPLocal storm report, Jun 18, 8:00 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 1 W MANDAN 46.83N 100.91W
06/18/2011 E1.00 INCH MORTON ND LAW ENFORCEMENT
RELAY BY STATE RADIO
&&
LLPLocal storm report, Jun 18, 8:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL MANDAN 46.83N 100.89W
06/18/2011 M0.88 INCH MORTON ND LAW ENFORCEMENT
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 62 min |
| Jun 18, 7:52 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jun 18, 7:54 PM CDT | Areal Flood Advisory | BIS | Sioux | 2 hr |
| Jun 18, 9:35 PM CDT | Areal Flood Warning | BIS | Grant, Morton | 19 hr |
| Jun 18, 11:20 PM CDT | Areal Flood Warning | BIS | Mercer, Morton, Oliver | 18 hr |
| Jun 19, 4:12 PM CDT | Flood Watch | BIS | Billings, Bottineau, Burke, Burleigh, Dickey, Divide and 21 more | 51 hr |
| Jun 19, 5:26 PM CDT | Flash Flood Warning | BIS | Mountrail | 6 hr |
| Jun 19, 6:54 PM CDT | Flash Flood Warning | BIS | Divide, Williams | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.